Summary of "Immunomodulatory and anti-inflammatory action of Nigella sativa and thymoquinone: A comprehensive review."

Many herbal products are now used as remedies to treat various infectious and non-infectious conditions. Even though the use of herbs and natural products is much more evident in the Eastern world, their use in Western cultures is continuously increasing. Although the immunomodulatory effects of some herbs have been extensively studied, research related to possible immunomodulatory effects of many herbs and various spices is relatively scarce. Here, we provide a comprehensive review of the immunomodulatory and anti-inflammatory properties of Nigella sativa, also known as black seed or black cumin, and its major active ingredient, thymoquinone (TQ). This review article focuses on analyzing in vitro and in vivo experimental findings that were reported with regard to the ability of N. sativa and TQ to modulate inflammation, cellular and humoral adaptive immune responses, and Th1/Th2 paradigm. The reported capability of N. sativa to augment the cytotoxic activity of natural killer (NK) cells against cancer cells is also emphasized. The molecular and cellular mechanisms underlying such immunomodulatory and anti-inflammatory effects of N. sativa and TQ are highlighted. Moreover, the signal transduction pathways implicated in the immunoregulatory functions of N. sativa and TQ are underscored. Experimental evidence suggests that N. sativa extracts and TQ can potentially be employed in the development of effective therapeutic agents towards the regulation of immune reactions implicated in various infectious and non-infectious conditions including different types of allergy, autoimmunity, and cancer. Affiliation Journal Details This article was published in the following journal. Name: International immunopharmacology ISSN: 1878-1705 Pages: 295-304 Links PubMed Source: http://www.ncbi.nlm.nih.gov/pubmed/26117430 DOI: http://dx.doi.org/10.1016/j.intimp.2015.06.023

200 Reasons Why You Should Never Take Ciprofloxacin

I have not written this story as quite frankly did not want anyone to know the truth.  I have preached for years to avoid pharms like the plague and I sub combed to the need and took a deadly dose of antibiotics.  I have had a bladder and kidney infection for years that just did not want to go away.  Last year I was so desperate that I requested some antibiotics after I found my infection was high from a blood test.  I did fine and recovered.

Well this year again the same type of infection returned and I was so afraid of missing Ramadan which is approaching soon.  So I called the same doctor and he told me a medicine to purchase.  I went to the pharmacy and they were out. So she gave me a similar brand.  All known as cipro.  My doctor suggested Cipropharm but she gave me one similar.  Well that mistake cause a stroke.  A mini-stroke, but a stroke so devastating I had to close my stores down temporarily.

All the effects below I had too.  I was debilitated and I was in so much pain.  I am writing this article so you should know.  NEVER EVER TAKE ANY FORM OF CIPRO.

I went to sleep one day and woke up and could not see. Went to an eye specialist and his diagnosis was that I needed an angiogram of the vein to the eye from the brain or I needed a Neurologist.  I went to the neurologist and found that I had not 1 but 2 strokes.  This happened 1 day after taking this deadly drug which states it may cause strokes.

Side Effects of Cipro

I had no ideal that this deadly drug had more than 200 side effects.  Did my doctor know this?  I came away thinking someone had intentionally tried to kill me.

Some of the symptoms and  side effects:

 Symptoms associated with fluoroquinolone reactions include – according to victims – chronic fatigue, tendonitis, joint pain, muscle weakness and spasms, bladder pain, heart palpitations, depression and anxiety problems, panic attacks, tinnitus, unexplained buzzing and tingling, electric shock-type sensations, insomnia, numbness, impaired vision and sensitivity to light.    

Some victims say problems begin immediately after taking the medicine, others weeks or even months later. Some experience minor side effects, others a pattern of debilitating symptoms.  



Electric shock symptoms

‘I loved life, exercise and movement, my wife, son, friends and work colleagues. Now I am crippled [and] the medical establishment appear to not be able to help me or take me seriously… struggling to keep sane and get through this,’ wrote Geoff Robinson in his diary documenting an apparent adverse reaction to ciprofloxacin.

The 39-year-old, from Sussex, was prescribed the drug last year as a precaution against a suspected urinary infection. The married father of one and fitness enthusiast told the Ecologist he has ‘gone from being uber fit to absolutely crushed with physical and nervous system damage’ after taking the antibiotics last November.

Following a month of unexplained pain in his abdomen and testicles, and after visiting his GP and hospital throughout October, Robinson was prescribed ciprofloxacin ‘just in case’ by a urologist unable to pinpoint the cause of his pain.

Several days after beginning the medication, Robinson found blood in his faeces, developed a mouth ulcer and had inflamed gums, as well as dizziness. In the following days he suffered panic attacks, feelings of disorientation and had growing pains across his perineum, penis and anus.

‘The pain had become unbearable,’ says Robinson, so much so that he had laid on the floor ‘in agony’. At one point ‘I was barely able to walk.’ The next day Robinson began experiencing cold sensations in his feet and calves, pins and needles in his hands, and - he maintains - his wedding ring ‘retracted and moved on its own.’

These symptoms evolved to include burning and crawling sensations on his skin, and an ‘electrical buzz’ type feeling – ‘shocks into eyes, teeth, head, face, legs, feet [and] parts of my body [were] jumping, twitching, spasms so significant [it] made me itch,’ Robinson recalled. He says he experienced an altered heart beat at night, with it feeling ‘very slow then speeding up.’

Just before Christmas Robinson reported pains in his armpits, his lymph gland under his chin became inflamed and he felt ‘pressure' in his head. In February, his ankle joints and shoulder began 'cracking', and his spine and right hip began 'clicking', alongside bouts of tinnitus. He went to hospital eight times – on three occasions in an ambulance. He also paid to see private practitioners. All struggled to diagnose him, despite a multitude of tests.

He was convinced the problems were down to the antibiotics, but several doctors ruled out ciprofloxacin, others were doubtful. One conceded that the antibiotic could have been responsible whilst another – a leading consultant – told him in person that he believed ciprofloxacin was probably to blame, but didn’t confirm this in later correspondence.

Robinson says that other medications he was prescribed alongside ciprofloxacin may have exacerbated the reaction: he was given diclofenac – a non-steroidal anti-inflammatory drug – to take with the antibiotics but chose not to take it until three days after he’d finished the ciprofloxacin. Fluoroquinolones and non-steroidal anti-inflammatory drugs can be a potentially toxic combination, according to some experts. Although his adverse reaction began days before taking the diclofenac it’s possible, he believes, that the anti-inflammatory worsened the symptoms.

 Excruciating pain

Rebecca Smith, 36, from London, describes a similar experience after being prescribed ciprofloxacin to treat a suspected urinary infection in October 2009. She told the Ecologist that her adverse reaction to the antibiotic has ‘limited anything I can do; I used to be very active, hiking [going on] holiday, singing in a choir’ and says that she’s suffered months of poor health.

She initially suffered a panic attack and shaking, experienced sharp pain in both of her heels, buzzing, cold sweats at night, numbness and a tightness in her chest. She also says the reaction has caused the veins in her feet to become much more prominent and for the hairs on her legs to fall out.

Smith was hospitalised for three days after taking the drug: ‘The pain was excruciating and spread; aches and pains in my arms and heels, my toes kept going numb… my GP said this was not side effects [of ciprofloxacin]… they suggested the pain in my heels was because “I was on my feet too much”’.

Seven months after the initial symptoms, Smith suffered a major flare up that she puts down to ‘residual damage’ caused to her nerves, tendons and muscles. She describes clasping a music holder during a concert in which she was singing and felt a burning and tingling in her forearms. Additionally, the backs of her elbows started to hurt. She was suffering from tendonitis, a side effect associated with ciprofloxacin.


Articles on this Deadly Drug:

Forbes

News investigation Popular antibiotic ciprofloxacin linked to UK deaths

 Common antibiotic linked to serious, potentially-deadly side effects

How I Survived

I continue to fight this problem and will forever be on a healthy diet, lol.  I eat healthy and avoid all problem foods.  I do not eat meat at all.  I avoid sugar, white rice and enriched flours.  I eat mainly fruits and veggies.  I take cayenne tea anytime the symptoms approach again and take black seed oil 2 to 3 times daily with zam zam water.  Yemeni Honey is my guide.  I have spent a fortune on this honey and I would not live without it.  

It has not been easy but I can see my life returning slowly.  I am blessed I had no extremities harmed except for the continual pain.  I am blessed that so many helped me and I am thankful I am alive. Two things you should never be without and that is black seed oil and cayenne.